MAUDE Adverse Event Report: TELEFLEX MEDICAL HOL ML 5MM ENDO APPLIER; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOL ML 5MM ENDO APPLIER; APPLIER, SURGICAL, CLIP
Catalog Number 544965
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the jaws got misaligned during a surgery.Therefore, the applier was replaced with another one to complete the procedure.No clip fell/remained in the patient and no injury to the patient occurred".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a, corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The sample was returned to the manufacturer for evaluation.The manufacturer reported: "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, kenosha, wi facility as part of a (b)(4) pc.Lot in october of 2022.It was found that this order was made from the correct materials and components and all approved processes were followed.Evaluation of the returned instrument as received shows that as received it is missing its luer flush port cap and the handle to jaw and knob rotation mechanisms are dry and sluggish feeling and in need of proper lubrication.Further evaluation shows that the jaws are slightly loose and misaligned in the closed position.We are able to validate this complaint for the returned instrument.After the initial evaluation this instrument was dis-assembled in order to evaluate its internal components and it was found that the inner drive rod (n00185) bosses are both damaged where they engage the jaws.We suspect that the damaged drive rod bosses caused the jaws to become slightly loose and misaligned in the closed position.We are unable to determine what caused the drive rod bosses to become damaged but mishandling such as excessive force being applied to the handle to jaw mechanisms of this device at the end user's facility is suspected.All (b)(4) instruments from this lot were 100% visually inspected and function tested and properly lubricated prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed." teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HOL ML 5MM ENDO APPLIER
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19773513
Report Number3011137372-2024-00105
Device Sequence Number8068658
Product Code GDO
UDI-Device Identifier34026704623625
UDI-Public(01)34026704623625(11)221014(17)001231(10)06E2248996(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number544965
Device Lot Number06E2248996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown